MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Model Number 420-159
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes Iatrogenic Source (2498); Radiation Exposure, Unintended (3164)
Date of Event 12/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient information available.Device evaluation: the device was returned to the manufacturer and evaluated on 16 january 2020.During the evaluation a breach was seen to the device's outer jacket, approximately 2cm from the device's distal tip.After attempting to insert a guide wire through the device's inner lumen, resistance was felt at 2cm from distal tip, the same location as the breach.The inner lumen of the device was confirmed not patent.Inspection of the inner lumen showed it to be prolapsed, where the breach was detected.It is likely that the guide wire was the cause of the breach, coming from inside the lumen at the area of prolapse, out through the outer jacket.The team could not determine when the breach occurred.
 
Event or Problem Description
A peripheral vascular intervention procedure commenced due to the patient having vascular disease.The physician chose to use a spectranetics turbo elite laser atherectomy catheter to treat the patient.The initial report received by the manufacturer was that the guide wire would not pass through the wire lumen.The procedure was completed with another device and there was no reported patient harm.However, when the device was returned to the manufacturer for evaluation, the device was found to have a breach in the device's outer jacket.This event is being reported due to the potential for exposure to manufacturing materials as well as inadvertent exposure to laser energy/radiation.

Brand Name
SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
TURBO ELITE
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key9688397
Report Number1721279-2020-00029
Device Sequence Number3474763
Product Code MCW
UDI-Device Identifier00813132024765
UDI-Public(01)00813132024765(17)211106(10)FBH19L04A
Combination Product (Y/N)Y
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/02/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/06/2021
Device Model Number420-159
Device Catalogue Number420-159
Device Lot NumberFBH19L04A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2020
Initial Report FDA Received Date02/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005